MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL
Model Number 0846
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Partial thickness (Second Degree) Burn (2694); Blister (4537)
Date of Event 06/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the megadyne pad currently being used in the facility.If no, why not? what is the level of burn (1st degree burn, 2nd degree burn, or 3rd degree burn)? was there anything between the pad and the table? how long was the procedure? what was the settings of the generator (cut/coag)? were all the areas, that were impacted, in direct contact with the pad? are there any anticipated long-term effects from the burn? what is the current status of the patient? how was the patient positioned? was the pad rinsed and let dry before it on this surgical procedure? how was pad cleaned? does the surgeon believe there is there an alleged deficiency to the pad that led to patient burn and if so why? will the device be returning for analysis? photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.A lot/serial number was received and is pending review.When the review is completed, a supplemental medwatch will be sent with a statement.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during laparoscopic surgery for treatment of cervical cancer a female patient, (b)(6) year-old, was burned at thigh; butt, and back using the megasoft code 0846, lot: 210808001, epx 04/2023.The set up order was operating table--> megasoft pad / nylon sheet / 2 layers of draw sheet / patient.The megasoft pad was connected to the aesculap ag.The current patient 's health is that the burn has turned to blisters, the patient was treated with panthenol product (dexpanthenol 5%).
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/27/2021.Photo was provided for review by ethicon medical safety officer.Following are their observations: three patient body photos along with three instrument setting photos were received for evaluation.According to case reporting, the photos were associated with a 48 year-old female patient who had laparoscopic surgery for treating cervical cancer with use reusable megasoft patient return electrodes.It is unknown when the patient photos were taken against date/time of her surgical procedure.The labelled photo 1 shows the patient¿s left lateral back.The labelled photo2 represents both sides of butt.There are areas of skin redness on left side of back and both butts.No obvious skin swelling is visualized.The skin appearance is likely to be first-degree burn.On the labeled photo 3 of left thigh, there is a big area of skin redness with a few blisters observed in the central region.The skin presentation is consistent with the second-degree burn.No conclusion could be reached as to the root cause of the reported issue.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Because the instrument was not returned our evaluation is limited.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/10/2021.Additional information was requested, and the following was obtained: is the megadyne pad currently being used in the facility.If no, why not? yes, the pad is being used at the hospital.What is the level of burn (1st degree burn, 2nd degree burn, or 3rd degree burn)? 2nd degree burn.Was there anything between the pad and the table? how long was the procedure? there was a draw sheet between the pad and table.Time of procedure from 14h20 pm to 16h30 pm (about 2 hours).What was the settings of the generator (cut/coag)? the generator was aesculap.Were all the areas, that were impacted, in direct contact with the pad? no information.Are there any anticipated long-term effects from the burn? what is the current status of the patient? due to the patient had discharged.I can not update information.How was the patient positioned? was the pad rinsed and let dry before it on this surgical procedure? patient lying supine with the head tilted down about 40 degrees, two legs out to two sides.The pad always rinsed and let dry before it on all surgical procedure.How was pad cleaned? megasoft was clean by: removing the nylon layer, then rinse by clean water, dry by cotton towels before next use.Does the surgeon believe there is there an alleged deficiency to the pad that led to patient burn and if so why? no, they not comment on pad, just only complain why burn occur? has there been any additional issues with that pad? no.Noted that, the hospital is more careful when they use this pad: just apply for short time surgery and do not apply for gynecological examination position.

Brand Name
MEGASOFT UNIVERSAL DUAL
Common Device Name
MEGA SOFT UNIVERSAL DUAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key12128805
Report Number1721194-2021-00058
Device Sequence Number17042042
Product Code GEI
UDI-Device Identifier10614559104248
UDI-Public10614559104248
Combination Product (Y/N)N
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number0846
Device Catalogue Number0846
Device Lot Number210808001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer07/08/2021
09/10/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date07/27/2021
09/10/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR